Pimasertib-associated ophthalmological adverse events
Purpose: To analyse ophthalmological adverse events associated with mitogen-activated protein kinase kinase (MEK) inhibition with pimasertib treatment for metastatic cutaneous melanoma (CM). Methods: In this prospective observational, cohort-based, cross-sectional study, eight patients treated with the MEK inhibitor pimasertib received a complete ophthalmic examination. This included Early Treatment of Diabetic Retinopathy Study best-corrected visual acuity, visual field testing, colour vision testing, slit-lamp examination, applanation tonometry, indirect ophthalmoscopy, digital colour fundus photography and optical coherence tomography (OCT). In selected cases, fluorescein angiography was performed. Results: Serous subretinal fluid (SRF) developed in all patients, within a time frame of 9-27 days after the start of treatment. The fovea was involved in six of eight patients (75%). None of the patients with foveal SRF [excluding a patient who developed a bilateral retinal vein occlusion (RVO)] experienced visual symptoms. Subretinal fluid (SRF) decreased or resolved in all patients, despite continuation of study medication in six of eight patients (75%). Complaints in the CM patient (13%) consisted of experiencing a dark fleck in the inferior part of the visual field of the right eye 1 week after the start of treatment, due to an RVO. Subsequent intravitreal bevacizumab treatment resulted in functional and anatomical improvement. Conclusion: Patients with metastatic CM who are treated with the MEK inhibitor pimasertib are at high risk of development of ocular adverse events including serous retinopathy and possibly RVO, stressing the need of adequate ophthalmological follow-up including OCT during administration of pimasertib, despite the fact that SRF generally does not lead to ophthalmological complaints.
|Keywords||Mitogen-activated protein kinase kinase inhibitor, Ophthalmological adverse events, Pimasertib, Retinal vein occlusion, Serous retinopathy|
|Persistent URL||dx.doi.org/10.1111/aos.13677, hdl.handle.net/1765/104140|
van Dijk, E.H. (Elon), Kruit, W.H.J, Jager, M.J. (Martine), Luyten, G, Vingerling, J.R, & Boon, C.J.F. (2018). Pimasertib-associated ophthalmological adverse events. Acta Ophthalmologica. doi:10.1111/aos.13677